St John's Wort Watch

Anonymous #1
#1
Report Thread starter 12 years ago
#1
Has anyone tried it for depression? Does it work? Does it have any side effects?
quote
reply
guitargirl03
Badges: 1
Rep:
?
#2
Report 12 years ago
#2
I haven't actually tried it, as I'm on anti-depressants, but it's supposed to be good.

Having said that, it can mess with other medication if you're taking any.

It's probably a good idea to have a chat with your GP, as they can probably tell you about it in more detail
0
quote
reply
Leisure17
Badges: 1
Rep:
?
#3
Report 12 years ago
#3
It does work, but not in as much that it makes you happy and chirpy, more cool and relaxed, not so worried. You would have to take it for about 4 weeks to notice something. It can make you more sensitive to light, so you would have to watch out in order not to burn.
You also have to look at the amount in each capsule: you should take 900mg/day (like 450mg 1-0-1).
0
quote
reply
jennyflake
Badges: 0
Rep:
?
#4
Report 12 years ago
#4
It reduces the effect of the pill, and I think it may effect blood pressure or heart medication. Basically if youre on other medication speak to a pharmacist.
Im sure it will have side effects but Im not sure what they are
0
quote
reply
Lil' Miss Smiley
Badges: 1
Rep:
?
#5
Report 12 years ago
#5
http://nccam.nih.gov/health/stjohnswort/

0
quote
reply
gemini_love
Badges: 0
Rep:
?
#6
Report 12 years ago
#6
as said above, it does affect if you're on the pill but that's about it, oh and if you take drugs to thin you blood

Also, like anything you can become dependent on it and also it may not work, it does depend on the individual, there's no actual evidence for it working so it could be a placebo affect.
0
quote
reply
~nat~
Badges: 1
Rep:
?
#7
Report 12 years ago
#7
It's effect does depend on other medication you have too, as well as vice versa.
0
quote
reply
Leisure17
Badges: 1
Rep:
?
#8
Report 12 years ago
#8
Yeah, I forgot to say: just because it is a plant it is not harmless.

People tend to think that "natural medicine" is harmless. But just think about all those poisonous plants, Opium....
0
quote
reply
Jen2327
Badges: 1
Rep:
?
#9
Report 12 years ago
#9
speak toyour doctor?
there the ones that can tell u wats suitable to you, and fits in with your lifestyle?
better to get it right first time, than try many and no success?
xxx
0
quote
reply
Sunshine_yellow
Badges: 0
#10
Report 12 years ago
#10
I have tried it and find it to be quite effective and have suffered no side effects. However i am sure that it is likely to affect others slightly differently, and it is no cure for severe depression so it might be best to see your GP depending on your situation. As the others said becareful if your are on any other medication.
0
quote
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Were you ever put in isolation at school?

Yes (279)
27.51%
No (735)
72.49%

Watched Threads

View All
Latest
My Feed